MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD 9 IN EXTENSION SET W/MAX Y; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD 9 IN EXTENSION SET W/MAX Y; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MPX5300-C
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd 9 in extension set w/max y disconnected.The following information was provided by the initial reporter: "the tubing was found to be disconnected upon the nurse entering the room.At the time the iv was running an infusion of sedation medication at the time of failure.".
 
Event or Problem Description
It was reported that the bd 9 in extension set w/max y disconnected.The following information was provided by the initial reporter: "the tubing was found to be disconnected upon the nurse entering the room.At the time the iv was running an infusion of sedation medication at the time of failure." the customer does still have the contaminated device in her possession.Please mail proper packaging to the attention below and she will mail it back for investigation.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 26-oct-2022.H.6.Investigation summary: one sample and one photo was submitted for quality investigation.The customer complaint of separation was verified by sample investigation.Evaluation of the photo submitted indicates that the tubing of the extension set separated at the tubing inlet side of the smartsite y-site body.Additionally, examination of the sample submitted was conducted.The tubing of that should have been connected to the assembly was not submitted, however, it is clear that the there are no pieces of the tubing remaining at the inlet of the y-site, and therefore we can say that the tubing had separated from the assembly and was not pulled or cut away.A device history record review could not be performed because the lot number is unknown.The root cause of the failure seen in the sample is the solvent at the union was not given the correct amount of time to set and create a complete bond.Under magnification it can bee seen that the solvent residue on the y-site body is minimal and would allow for separation of the tubing to occur easily.The manufacturing location was made aware and it was determined that the most likely reason for the issue is not following the correct assembly procedure due to personnel.Updates to the assembly process have been made to correct the issue.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD 9 IN EXTENSION SET W/MAX Y
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15700960
Report Number9616066-2022-01660
Device Sequence Number8193014
Product Code FPA
UDI-Device Identifier10885403237218
UDI-Public10885403237218
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMPX5300-C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown